Hindustanlink Doctor on-line


Ask Doctor

Q. I suffered from diarrhoea last month and as prescribed metonidazole tablets (400 mg) thrice daily for 7 days. Although it controlled the loose motion, I developed other probems like nausea, headache and a peculiar bitter taste in the mouth. After 4 days, I stopped taking tablets and consulted another doctor, who changed the medicine. I am confused. Was the earlier medicine responsible for my problems ? -Saurav Das, Siliguri

A. Don't worry. Your problems were just side effects of the said medicine. Metronodazole is otherwise safe. These unpleasant side effects soon pass off when medicine is stopped. Development of such unwanted situation as getting over to another doctor could have been avoided had the prescriber informed you about these side effects in advance. Patients should always ask their doctors about such things. 

 

Q I (58) have high blood pressure and have had many drugs in the past couple of years. My  blood pressure is under control, but I would like to know whether taking so many drugs may lead to any kind addiction or drug dependence and if it develops, what is the remedy ?  -Ajay, Calcutta

A. Ajay, thank you for trusting Hindustanlink.com with your problem. High BP needs to be controlled with anti-hypertensive medications and one should not discontinue them once the BP is controlled. Long-term treatment for the same as maintenance therapy will prevent events like heart attack, cerebal stroke, kidney damage etc. There is no fear of drug dependence. You should have regular follow-ups with your doctor for proper adjustment of your medication.

 

 

 

Q.We are newly married  couple and ours was an arranged marriage. Both of us are interested to know how we can prevent HIV infections. 

A.Male condoms are most effective in preventing sexually transmitted diseases (STDs). However, do not use old, damaged or unsealed condoms. Female condoms also provide an effective barrier to HIV and other sexually transmitted micro-oragnisms, including hepatitis B and herpes viruses. Recent tests have shown that when both types of condoms are used, the chances of HIV transmission reduces.

 

Q.I am 34 years old and my weight is 78 kgs. Please suggest me how can I lose overweight.  - Deepak Patwari, Calcutta

A. Please refer to 'Overweight and its reduction' our health problems section in doctor-online main page. Thanks.

 

 

 

 

 

Q. I am suffering from malaria every six months since 1995. I am male, 47, weigth 75 (A+ blood group). Please help.   -O.P. Rawat

A. Dear Mr. Rawat, Thanks for trusting hindustanlink.com with your query. Since Malaria is a serious, sometimes fatal, disease caused by a parasite. There are four kinds of malaria that can infect humans: Plasmodium falciparum , P. vivax , P. ovale , and P. malariae.  

For most people, symptoms begin 10 days to 4 weeks after infection, although a person may feel ill as early as 8 days or up to 1 year later. Two kinds of malaria, P. vivax and P. ovale, can relapse; some parasites can rest in the liver for several months up to 4 years after a person is bitten by an infected mosquito . When these parasites come out of hibernation and begin invading red blood cells, the person will become sick. 
We are  pleased to inform you that we have chapter for MALARIA in our Hindustanlink.com's Doctor Online Section. 
Please refer the same. Hope you will get your suitable answer. If you still have any other query, please feel free to contact us.
Please take care !

 

QI am 61 years old, male (weight 71kg, bg=A+) My problem is Irregular and insufficient excretion of bowel, not amoebic/no hard stool/spend 30/40 mts. in toilet in the morning. Food habit normal. always feel discomfort for insufficientg excretion.

A.Dear Mr. S.R.Dutta, 
Its obious that you are having lots of trouble. You have mentioned whether you are suffering from constipation. If yes, then do avoid spicy food and change your food habits, as this may be one of the reason for your problem. Also start having hot milk before going to bed and do have some walking in the early morning and drink water before 5 minutes of going to toilet.      If you are taking any medicines, do continue with this. 
    For any further queries, please feel free to contact us.

 

 

 

 

 

 

Ask Doctor

 

Back